Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 6, 1998, 6:42 PM PDT for Clark County, Nevada. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 1998, 6:42 PM PDT (01:42 UTC)
- Expired
- Sep 6, 1998, 8:00 PM PDT
- In force
- 78 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 070141 FFWLAS NVC003-070300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 642 PM PDT SUN SEP 6 1998 * FLASH FLOOD WARNING FOR EXTREME NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 800 PM PDT * SOME LOCATIONS AFFECTED MESQUITE BUNKERVILLE AT 635 PM PDT...DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING HEAVY RAIN AROUND MESQUITE AND BUNKERVILLE. AN AUTOMATED RAINGAUGE ALONG THE SLOPES OF THE VIRGIN MOUNTAINS REPORTED NEARLY A THIRD OF AN INCH IN THIRTY MINUTES. MOVEMENT OF THE STORMS WAS TO THE NORTH AT 10 TO 15 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER... MOST DEATHS IN FLASH FLOODING OCCUR IN AvUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:25 PM PDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 6, 3:25 PM PDT, 3 hours 17 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT SUN SEP 6 1998 SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN STATIONARY OVER SOUTHERN CALIFORNIA THROUGH MONDAY AND SLOWLY WEAKEN. MOIST AND UNSTABLE AIR IN COMBINATION WITH THE UPPER LOW WILL RESULT IN A CONTINUED THREAT OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE EARLY PART OF THIS WEEK. DISCUSSION...MID AND UPPER LOW OVER CA VICINITY FAT/BIH...CONTINUES TO DRIFT NORTH AND WEAKEN THIS AFTERNOON. BEST THUNDERSTORMS SO FAR THIS AFTERNOON SCATTERED ACROSS SOUTH CENTRAL NV/UTAH AND NRN MOHAVE COUNTY AZ. THESE HAVE DEVELOPED IN AREA OF WEAK TO MODERATE UPPER DIVERGENCE AND BETTER DIRECTIONAL/SPEED SHEAR. STORMS ACROSS REST OF THE REGION DRIVEN PRIMARILY BY OROGRAPHICS AND ARE IN WEAKLY SHEARED ENVIRONMENT. EXPECT STORMS TO WEAKEN AND DISSIPATE THIS EVENING WITH THE LOSS OF HEATING. WILL NEED TO CONTINUE TO MONITOR BETTER ORGANIZED STORMS ACROSS SOUTH CENTRAL NV FOR ISOLATED STRONG WIND GUSTS AND FLASH FLOOD THREAT BUT APPEARS THAT A FLASH FLOOD WATCH WILL NOT BE NECESSARY. MODELS IN GENERAL AGREEMENT ON AMPLIFYING UPPER PATTERN AS SIGNIFICANT PAC TROUGH BEGINS TO APPROACH W COAST ON TUE. AHEAD OF THIS TROUGH...CA UPPER LOW CONTINUES DRIFTING N AND NE ON MON WHILE WEAKENING AND SHEARING APART. MOISTURE TO CONTINUE TO GRADUALLY DECREASE...ESPECIALLY ACROSS SRN DESERT AREAS...WITH BEST MOISTURE/INSTABILITY MAINLY ACROSS SOUTH CENTRAL NV MON. ON TUE...NGM HINTS AT CONTINUED DRYING WHILE AVN KEEPS SIGNIFICANT AMOUNT OF LOW AND MID LEVEL MOISTURE AROUND THROUGH 00Z WED. AVN ALSO SWINGS LEAD SHORT WAVE ACROSS NRN/CENTRAL CA TUE...SUGGESTING INCREASED UVV AND DYNAMICS TO ACT ON MOISTURE. WINDS ALOFT WILL BE VEERING AND INCREASING AHEAD OF TROUGH FOR ADDED SPEED/DIRECTIONAL SHEAR. IF AVN CORRECT...TUE COULD BE VERY INTERESTING DAY. CONFIDENCE NOT HIGH SO JUST KEPT TUE IN CHANCE/SLIGHT CHANCE CATEGORY FOR NOW. PREFER ECMWF IN EXTENDED AS MRF CONTINUES TO BE ERRATIC...ESPECIALLY CONCERNING POSSIBLE NWD MOVEMENT OF TROPICAL SYSTEM UP BAJA BY MID WEEK. TRANSITION DAY (FROM WET TO DRY) SHOULD BE TUE. PAC TROUGH REACHES WEST COAST STATES WED AND SW FLOW ALOFT EXPECTED TO SCOUR A GOOD DEAL OF THE MOISTURE OUT OF FORECAST AREA. DRY WITH BREEZY TO WINDY CONDITIONS WED/THU/FRI AS TROUGH REMAINS PROGRESSIVE MOVING THROUGH GREAT BASIN AND INTERMOUNTAIN WEST. LAS 3232. NEMETH
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.